| Model Number |
400SMTXSFT0101 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/05/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, a smart coil would not detach with the handle.Therefore, the smart coil was removed.The procedure was completed using a new smart coil and the same handle.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pet lock was intact on the proximal end of the pusher assembly.If the handle is not properly seated on the proximal end of the pusher assembly during an attempt to detach, the pet lock may not separate when the handle is actuated, and the embolization coil may not detach from its pusher assembly.During the functional test, a demonstration handle was attached to the proximal end of the pusher assembly, and the embolization coil was detached without an issue.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.